MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. SEPRAMESH IP; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. SEPRAMESH IP; SURGICAL MESH
Catalog Number 5959812
Medical Device Problem Codes Detachment of Device or Device Component (2907); Patient Device Interaction Problem (4001); Migration (4003)
Health Effect - Clinical Codes Abdominal Pain (1685); Hernia (2240); Nodule (4551)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including permanent injury, hernia recurrence, mesh detachment, migration and subsequent surgical intervention for mesh removal.The instructions-for-use supplied with the device lists recurrence of hernia as a possible complication.Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of a bard/davol sepramesh ip on (b)(6) 2009 for a hernia repair.It is alleged that further to implantation with the product, the patient suffered the development of abdominal pain, a large hypoechoic mass project inferior to the umbilicus, recurrent ventral hernias, mesh bulges, detachment and displacement of the left lateral aspect of the product, necessitating removal of the product.It is alleged that the patient has suffered injuries, losses and damages resulting from numerous defects in the product that create an unreasonably high risk of injury with severe permanent adverse health consequences.Attorney alleges that the patient experienced severe pain and suffering, including chronic pain.It is also alleged the patient was treated with a course of hospitalization, diagnostic imaging, revision surgery, serum testing, antibiotics, analgesics and rest.Attorney alleges that the patient will require further invasive repair surgery, physiotherapy, rehabilitation and will continue to require other forms of medical care.It is also alleged that the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including permanent injury, hernia recurrence, mesh detachment, migration and subsequent surgical intervention for mesh removal.The instructions-for-use supplied with the device lists recurrence of hernia as a possible complication.Addendum: h.11: this is an addendum to the initial emdr submitted.This supplemental emdr is submitted to report the corrected manufacturing site.Updated fields: b4, g3, g6, h2, h10, h11 corrected field: g1 (manufacturing site) should additional information be provided, a supplemental emdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Not returned.
 
Event or Problem Description

Brand Name
SEPRAMESH IP
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key12322181
Report Number1213643-2021-06864
Device Sequence Number19908759
Product Code FTL
UDI-Device Identifier00801741031830
UDI-Public(01)00801741031830
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K063739
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5959812
Device Lot NumberWBTCS031
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/22/2021
Supplement Date Received by Manufacturer08/31/2021
Initial Report FDA Received Date08/14/2021
Supplement Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient Age43 YR